MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter also sent report to fda: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required the placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for a drainage procedure of a bile duct.The operator stated that when they attempted to insert the drainage catheter into the patient, resistance was felt.The device could not be inserted into the patient's body.Another similar device was utilized to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation (b)(6) hospital (japan) informed cook that a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was difficult to advance into the patient's body during a bile drainage procedure.When the user noted resistance while advancing the device via seldinger technique, he removed the catheter and replaced it.The patient did not require additional procedures and did not experience adverse effects.A review of the complaint history, device history record, instructions for use (ifu), and quality control were conducted during the investigation.The customer did not return the complaint device due to infectious disease.Therefore, no visual inspection was performed on the complaint device.Additionally, a document-based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) that is shipped with the product was reviewed for information relevant to the reported failure mode.The relevant information includes: "precautions activate the hydrophilic coating, if present, by wetting the catheter with sterile water or saline.For best results, keep catheter surface wet during placement.How supplied.Upon removal from package, inspect the product to ensure no damage has occurred." the device history record (dhr) was reviewed for the lot.The final lot and subassembly lot revealed no related nonconformances.A complaint database search was conducted on the lot provided.The database search revealed no additional complaints for the lot number.There is no evidence of nonconforming material in house or in the field.Based on the information provided, no returned product for visual inspection, and results of the investigation, it was concluded a component failure without design or manufacturing deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10139038
Report Number1820334-2020-01107
Device Sequence Number11322873
Product Code GBO
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)230409(10)13123780
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number13123780
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1